Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 48, NWS State College, PA

July 8, 20255 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 8, 2025, 3:39 PM EDT for 5 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2025, 3:39 PM EDT (19:39 UTC)
Expired
Jul 8, 2025, 6:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 136 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

763 
WGUS51 KCTP 081939
FFWCTP
PAC041-043-071-075-133-082245-
/O.NEW.KCTP.FF.W.0048.250708T1939Z-250708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
339 PM EDT Tue Jul 8 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  East Central Cumberland County in south central Pennsylvania...
  Southeastern Dauphin County in south central Pennsylvania...
  Northwestern Lancaster County in south central Pennsylvania...
  Lebanon County in south central Pennsylvania...
  North Central York County in south central Pennsylvania...

* Until 645 PM EDT.

* At 339 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen in some areas. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Harrisburg, Lebanon, Lower Allen, Hershey, Ephrata, Colonial Park, 
  Elizabethtown, Progress, Lititz, Mechanicsburg, Middletown, Camp 
  Hill, Palmyra, New Cumberland, Linglestown, Enola, Steelton, 
  Manheim, Annville and Lemoyne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4023 7707 4033 7678 4048 7668 4056 7654
      4036 7621 4023 7601 4014 7627 4013 7653
      4013 7690 4017 7702

FLASH FLOOD...RADAR INDICATED

$$

Evanego
1 follow-up statement
189 
WGUS71 KCTP 082243
FFSCTP

Flash Flood Statement
National Weather Service State College PA
643 PM EDT Tue Jul 8 2025

PAC041-043-071-075-133-082253-
/O.EXP.KCTP.FF.W.0048.000000T0000Z-250708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland PA-Dauphin PA-Lancaster PA-Lebanon PA-York PA-
643 PM EDT Tue Jul 8 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT THIS EVENING FOR 
EAST CENTRAL CUMBERLAND, SOUTHEASTERN DAUPHIN, NORTHWESTERN 
LANCASTER, LEBANON AND NORTH CENTRAL YORK COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for a portion of 
central Pennsylvania.

&&

LAT...LON 4023 7707 4033 7678 4048 7668 4056 7654
      4036 7621 4023 7601 4014 7627 4013 7653
      4013 7690 4017 7702

$$

Bowen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:10 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 8, 2:10 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service State College PA
210 PM EDT Tue Jul 8 2025

.SYNOPSIS...
* Flash flooding and damaging thunderstorm wind risk this
  afternoon and evening across the southeastern portion of
  central PA
* Similar setup for Wednesday with renewed damaging wind and
  flash flooding risks focused over southeast PA
* Continued seasonably warm and humid with scattered afternoon
  and evening thunderstorms through the weekend

&&

.NEAR TERM /THROUGH TONIGHT/...
Thunderstorms are beginning to develop early this afternoon
along and ahead of an outflow boundary associated with morning
convection that has moved in from the Ohio Valley. As this
convection moves eastward with time through the afternoon, it
will encounter a more unstable and sheared airmass, likely
helping it to take on a more linear mode. With this evolution,
the likelihood of damaging wind gusts will increase.

Pwats eclipsing 2" over southeast PA will support a flash flood
threat where any tstms train. We issued a flood watch starting
18Z today for a portion of the Lower Susquehanna Valley in
coordination with WFO LWX. In addition to the robust and
anomalous pwat values, very efficient warm-rain processes could
lead to rain rates >2"/hr at times resulting in potential
instances of flash flooding.

Ahead of the rain, there also remains some concern for max HX
values to reach or exceed the century mark in parts of the LSV.
However, not thinking that this will be widespread enough to
warrant a Heat Advisory.

Hires models show the majority of showers/storms will shift to
the east before midnight (in fact, most guidance has the bulk of
the convective activity winding down before 8 PM). Min temps
will be a bit cooler than last night, with fog likely forming
in the valleys through the predawn hours Wednesday.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Similar overall synoptic setup on Wednesday & Thursday with
gradual southward shift to the severe t-storm and FF risk areas
coincident with zone of max PW. Conditions will remain humid and
with daytime highs in the 80s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The forecast for Friday and the weekend is more uncertain, with
some guidance suggesting a break in the unsettled pattern, and
others suggesting active weather continues. An active pattern
would favor continue heat/humidity while a quieter pattern could
support the intrusion of lower dewpoints and more refreshing
conditions.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Thunderstorms ahead of a slow-moving cold front will continue
to impact the central Pennsylvania airspace over the next couple
of hours, with highest confidence in impacts along a north-
south line extending from UNV to HGR and areas east.
Thunderstorms will bring about localized drops in visibility
with heavy rainfall and frequent lightning near UNV from 18Z-20Z
Tue, MDT/LNS between 19Z-23Z Tue, with lower probabilities of
thunderstorm impacts at airfields at AOO (closer to cold front;
however, non-zero chance from 18Z-19Z) and IPT (best instability
further south; however, non-zero chance between 19Z-21Z). The
most recent guidance does show fair agreement in thunderstorm
potential; however, main difference in timing with regards to
precipitation as the cold front continues to progress eastward
this evening.

In the wake of the cold front, areas that have received locally
heavy rainfall this evening will have higher potential for fog
and widespread visibility restrictions overnight. At this time,
have progged AOO/UNV towards LIFR conditions overnight; however,
model guidance indicates some potential at all airfields except
for MDT/LNS. Have stuck with guidance trends; however, will
have to continue to monitor trends at MDT/LNS with heavy
rainfall and fog potential overnight.

After sunrise on Wednesday (12Z Wed - 18Z Wed), model guidance
shows fair agreement with respect to restrictions being lifted
by 12Z for most airfields. The 18Z TAF package does set the goal
post slightly wider, with widespread restrictions lifting
closer to 13-14Z give some lingering low-level moisture in RAP
model soundings.

Outlook...

Wed...Best chance for storms and restrictions in southern PA.

Thu-Sun...Potential for showers and thunderstorms, mainly
aftn/eve.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ057-059-065-066.

&&

SYNOPSIS...Steinbugl/Colbert
NEAR TERM...Steinbugl/Colbert
SHORT TERM...Steinbugl/Colbert
LONG TERM...Lambert/Colbert
AVIATION...NPB
Hazardous weather outlook, Jul 8, 2:03 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
203 PM EDT Tue Jul 8 2025

PAZ006-010>012-017>019-024-025-037-041-042-045-046-091815-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
203 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong thunderstorms with gusty winds and locally heavy
rainfall are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ056-058-063-064-091815-
Perry-Schuylkill-Cumberland-Adams-
203 PM EDT Tue Jul 8 2025

...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated damaging thunderstorm wind gusts are also possible
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ026>028-033>036-049>053-091815-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union-
Snyder-Montour-Northumberland-Columbia-
203 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated damaging thunderstorm wind gusts are also possible
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-065-066-091815-
Dauphin-Lebanon-York-Lancaster-
203 PM EDT Tue Jul 8 2025

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated damaging thunderstorm wind gusts are also possible
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-091815-
Warren-McKean-
203 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 8, 2:40 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
240 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     Tstm Wnd Dmg     2 SW Mcalisterville     40.62N 77.30W
07/08/2025                   Juniata            PA   Fire Dept/Rescue

            Tree on wires on 200 block Hower Rd.

&&

MRC
Local storm report, Jul 8, 3:06 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
306 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     Tstm Wnd Dmg     2 N Dauphin             40.40N 76.93W
07/08/2025                   Dauphin            PA   911 Call Center

            Tree down blocking the roadway on Clarks
            Valley Road.

&&

NPB
Local storm report, Jul 8, 3:13 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
313 PM EDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     Tstm Wnd Dmg     2 SSW Halifax           40.43N 76.95W
07/08/2025                   Dauphin            PA   911 Call Center

            Tree down blocking one lane of Creek Road
            near the intersection of Lehman Road.

&&

NPB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:20 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder55 min
Jul 7, 10:01 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon44 min
Jul 8, 2:18 AM EDTFlood WatchCTPDauphin, Lancaster, Lebanon, York18 hr
Jul 8, 2:17 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder43 min
Jul 8, 2:47 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder43 min
Jul 8, 3:17 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, York43 min
Jul 8, 3:25 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill50 min
Jul 8, 3:32 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon43 min
Jul 8, 3:42 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York48 min
Jul 8, 3:52 PM EDTSevere Thunderstorm WarningCTPLancaster, York38 min
Jul 8, 4:15 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon45 min
Jul 8, 4:17 PM EDTSevere Thunderstorm WarningCTPLancaster43 min
Jul 8, 4:44 PM EDTFlash Flood WarningCTPLancaster, York3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.